Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 7, 2018, 5:11 PM CDT for Dunn County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 7, 2018, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WWUS83 KMPX 072211
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
511 PM CDT TUE AUG 7 2018
WIZ025-072315-
Dunn-
511 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT DUNN COUNTY...
At 511 PM CDT, a strong thunderstorm was located near Weston, or near
Menomonie, moving east at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Menomonie, Elk Mound, Knapp, Weston, Rock Falls, Cedar Falls,
Caryville, Downsville and Menomonie Airport.
This includes Interstate 94 in Wisconsin between mile markers 34 and
56.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4469 9191 4475 9211 4503 9210 4486 9165
4468 9165
TIME...MOT...LOC 2211Z 287DEG 7KT 4482 9199
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:41 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 7, 3:41 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 341 PM CDT Tue Aug 7 2018 .SHORT TERM...(This evening through Wednesday) Issued at 301 PM CDT Tue Aug 7 2018 The main short term concerns remain timing of convection into the evening and again to the east into Wednesday afternoon. Latest SPC mesoanalysis showing 1000 J/kg MLCAPE and weak surface boundary working over west central WI. Satellite showing upper circulation weakening but still evident working very slowly east over south central MN. Able to regenerate some convection under the low central. Otherwise, widely scattered convection over mainly west central WI with some isolated land spout reported up in Burnett Co region. We've also gotten several reports of funnel clouds in central MN (near the Hector-Hutchinson areas). Convection follows southwest into east central MN(Chisago and Polk Co Wi). Mesoanalysis still showing some surface vorticity along the boundary and enough low level CAPE to continue the landspout threat a couple more hours. Forecast trend on the SPC meso site does weaken this by late afternoon. Not certain on overall timing of ending the PoP chances to the southeast. HRRR trends has been slowing the movement into west central WI. Will hold onto slight chance through about 02z for now. Clouds may linger much of the night to the east, at least high level clouds. This may limit overall fog threat but still will likely see some patchy fog where clouds thin/clear the most. Have included patchy/areas fog over the eastern area late. Expect temperatures to warm through the 80s Wednesday afternoon and both he GFS and ECMWF bring down a weak short wave trough and surface boundary and generate some light QPF from St Croix River east into WI Wednesday afternoon, Does look pretty unstable with MUCAPES over 1750 J/kg, best LI's around minus 7 and bulk shear around 35 kts off the GFS. DAY2 SPC outlook was updated to include marginal risk for severe. Will have to monitor timing of boundary and overall strength of destabilization for that period. .LONG TERM...(Wednesday night through Tuesday) Issued at 301 PM CDT Tue Aug 7 2018 Wednesday night through Sunday...A cold front with limited moisture will drop through the MN/WI region Wednesday night into Thursday morning and will continue to drift south during the day Thursday. While this will result in the end of any lingering showers over interior western Wisconsin Wednesday night followed by dry weather for Thursday, it will not result in any significant cooling. Upper level ridging over the southwestern CONUS will take a NE-SW orientation and spread into the Northern Plains Friday then into the Upper Mississippi River Valley region over the weekend. Meanwhile, the surface front to the south will gradually wash out and dissipate. The net result of the surface and aloft features will be a continuation of above-normal warm temperatures through the weekend and dry conditions. Dewpoints will remain in the low-mid 60s so in peak heating, heat index values will climb to near 90 each day through the weekend. Monday through Tuesday...For the early portion of next week, the upper level ridge will break down to a more zonal pattern while a cold front slowly approaches from the west. While this will maintain the warm and humid conditions, this scenario will also force the inclusion of chance PoPs into the forecast. Not looking for anything strong but there will be several periods of scattered showers/thunderstorms going into the mid-August period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1230 PM CDT Tue Aug 7 2018 Widely scattered TSRA over southern mn associated with upper trough should exit to the east this afternoon. Will carry temp TSRA over WI taf sites with KMSP on the edge. Clouds lingering to the east this evening with some fog possible later tonight with light winds and where sky clears. Continued to mention fog chance over eastern areas Wednesday morning. Surface winds light generally less than 7 KTS. KMSP...On the edge of the thunder threat through about 20z. more scattered activity to the southeast. Should see vfr trend during the period with the small chance of fog late tonight along the river. Will have to monitor trends into the night. Light w-sw winds less than 7kts becoming sw and increasing into Wednesday afternoon. /OUTLOOK FOR KMSP/ Wednesday night... VFR. West wind 5 to 10 kt. Wednesday night... VFR. West wind less than 5 kt. Thursday and Thursday night... VFR. Northwest wind less than 10 kt. Friday...VFR. Variable wind 5 kt or less. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JPC AVIATION...DWE
Hazardous weather outlook, Aug 7, 12:10 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1210 PM CDT Tue Aug 7 2018 MNZ051>053-059>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-081715- Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1210 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will spread from west to east across southern Minnesota and western Wisconsin. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>050-054>058-064-081715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Yellow Medicine- 1210 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 2:46 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT TUE AUG 7 2018
WIZ014-072030-
Polk-
246 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POLK COUNTY THROUGH
330 PM CDT...
At 245 PM CDT, a strong thunderstorm was located over Centuria, or 31
miles east of Cambridge, moving east at 10 mph.
Dime size hail is possible with this storm.
Locations impacted include...
St. Croix Falls, Balsam Lake, Taylors Falls, Centuria and Wanderoos.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4550 9230 4529 9248 4541 9266 4543 9265
4551 9263
TIME...MOT...LOC 1945Z 288DEG 11KT 4544 9260
JPCSpecial weather statement, Aug 7, 3:25 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
325 PM CDT TUE AUG 7 2018
WIZ028-072100-
Eau Claire-
325 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN EAU CLAIRE COUNTY
THROUGH 400 PM CDT...
At 325 PM CDT, a strong thunderstorm was located near Altoona, or 9
miles south of Eau Claire, moving east at 15 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Eau Claire, Altoona, Lake Hallie, Fall Creek, Brackett, Allen and
Seymour.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 64 and 80.
U.S. Highway 53 between mile markers 86 and 92.
LAT...LON 4465 9117 4465 9156 4476 9160 4486 9143
4486 9133
TIME...MOT...LOC 2025Z 257DEG 11KT 4472 9151
JPCSpecial weather statement, Aug 7, 4:41 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
441 PM CDT TUE AUG 7 2018
WIZ025-072245-
Dunn-
441 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUNN COUNTY...
At 441 PM CDT, a strong thunderstorm was located over Connorsville,
or 16 miles northwest of Menomonie, moving east at 20 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Menomonie, Colfax, Boyceville, Elk Mound, Wheeler, Ridgeland, Sand
Creek, Downing, Tainter Lake, Hoffman Hills Rec Area and
Connorsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4505 9214 4521 9214 4520 9167 4512 9167
4512 9165 4486 9165
TIME...MOT...LOC 2141Z 288DEG 16KT 4512 9204Special weather statement, Aug 7, 5:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
511 PM CDT TUE AUG 7 2018
WIZ025-072315-
Dunn-
511 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT DUNN COUNTY...
At 511 PM CDT, a strong thunderstorm was located near Weston, or near
Menomonie, moving east at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Menomonie, Elk Mound, Knapp, Weston, Rock Falls, Cedar Falls,
Caryville, Downsville and Menomonie Airport.
This includes Interstate 94 in Wisconsin between mile markers 34 and
56.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4469 9191 4475 9211 4503 9210 4486 9165
4468 9165
TIME...MOT...LOC 2211Z 287DEG 7KT 4482 9199The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:19 PM CDT | Special Weather Statement | MPX | Sibley | 56 min |
| Aug 6, 7:53 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 52 min |
| Aug 7, 2:46 PM CDT | Special Weather Statement | MPX | Polk | 44 min |
| Aug 7, 3:25 PM CDT | Special Weather Statement | MPX | Eau Claire | 35 min |
| Aug 7, 4:41 PM CDT | Special Weather Statement | MPX | Dunn | 64 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | MPX | Pierce | 67 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.